Alert archive / Ohio / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 183, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 25, 2011, 11:59 PM EDT for 5 counties in Kentucky; 6 counties in Ohio. It was in force for 46 min. 23 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2011, 11:59 PM EDT (03:59 UTC)
- Expired
- May 26, 2011, 12:45 AM EDT
- In force
- 46 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Boone County, KY, Campbell County, KY, Grant County, KY, Kenton County, KY, Owen County, KY, Butler County, OH, Darke County, OH, Hamilton County, OH, Mercer County, OH, Montgomery County, OH, Preble County, OH
The radar
The Cincinnati radar (KILN), 68 km from the middle of the area, began a volume at 04:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 12:10 AM EDT | TSTM WND DMG | 2 Nw Ross, OH | TREES TWISTED AND POWERS KNOCKED DOWN. |
| May 26, 12:10 AM EDT | TSTM WND DMG | Hebron, KY | LARGE BRANCHES BROKEN |
| May 26, 12:15 AM EDT | TSTM WND DMG | Dry Ridge, KY | LARGE BRANCHES BROKEN. TIME ESTIMATED FROM RADAR. |
| May 26, 12:16 AM EDT | TSTM WND DMG | Erlanger, KY | LARGE BRANCHES BROKEN |
| May 26, 12:20 AM EDT | TSTM WND DMG | 1 E Fairfield, OH | A NUMBER OF STRUCTURES SUSTAINED ROOF AND CHIMNEY DAMAGE... AND A CARPORT COLLAPSED. LARGE TREES AS BIG AS 5 FEET IN DIAMETER WERE SNAPPED AND UPROOTED. 20 CARS WERE DAMAGED AT A DEALERSHIP. THIS DAMAGE OCCURRED WEST AND SOUTH OF THE INTERSECTION OF STATE ROUT |
| May 26, 12:22 AM EDT | TSTM WND DMG | Liberty Township, OH | 2 HOMES HEAVILY DAMAGED. 5 HOMES MODERATELY DAMAGED. 1 OVERTURNED VEHICLE. |
| May 26, 12:24 AM EDT | TSTM WND DMG | 5 Wnw Mason, OH | SEVERAL TREES DOWN 9-16 INCHES IN DIAMETER, SOME OF WHICH FELL ON HOMES CAUSING MINOR STRUCTURAL DAMAGE. TIME ESTIMATED FROM RADAR. |
| May 26, 12:25 AM EDT | TSTM WND DMG | 1 Ssw Hughes, OH | NUMEROUS TREE BRANCHES SNAPPED...ALONG WITH SIDING AND MINOR ROOF DAMAGE TO SEVERAL HOMES IN THE GREENBRIER SUBDIVISION. |
| May 26, 12:26 AM EDT | HAIL 0.88 | Arcanum, OH | |
| May 26, 12:27 AM EDT | TSTM WND DMG | 6 W Mason, OH | TWO VERY LARGE TREES 2-3 FEET IN DIAMETER WERE SNAPPED OFF. |
| May 26, 12:27 AM EDT | TSTM WND DMG | Alexandria, KY | LARGE BRANCHES BROKEN |
| May 26, 12:28 AM EDT | TSTM WND DMG | Alexandria, KY | THREE FOOT DIAMETER TREES DOWN ACROSS THE AREA. POWER OUT IN ALEXANDRIA WITH LINES DOWN. ROAD SIGNS BLOWN DOWN. KY HWY 915 BLOCKED BY FALLEN TREES. |
| May 26, 12:29 AM EDT | TSTM WND GST 85 | Alexandria, KY | EXTENSIVE TREE DAMAGE IN ALEXANDRIA INCLUDING NUMEROUS TREES SNAPPED AND UPROOTED. MINOR ROOF DAMAGE TO A FEW STRUCTURES. POWER POLES SNAPPED. |
| May 26, 12:30 AM EDT | FUNNEL CLOUD | Hamilton, OH | REPORTED AT WALMART IN HAMILTON. SAW IT IN THE LIGHTED AREA OF THE PARKING LOT. |
| May 26, 12:30 AM EDT | TORNADO 1 | 6 Sw Monroe, OH | ENTIRE ROOF LIFTED FROM SINGLE FAMILY HOME AND CARRIED APPROXIMATELY 200 YARDS. AUTOMOBILE FLIPPED OVER WITH ANOTHER MOVED BY WINDS. A SEPARATE HOME SUFFERED LIFTING OF A SIGNIFICANT PORTION OF THE ROOF. |
| May 26, 12:32 AM EDT | TSTM WND GST 61 | Kluk Lunken Airport, OH | PEAK GUST AT LUNKEN AIRPORT ASOS |
| May 26, 12:37 AM EDT | TSTM WND GST 61 | Kves Versailles Apt, OH | |
| May 26, 12:38 AM EDT | HAIL 0.88 | Coldwater, OH | |
| May 26, 12:40 AM EDT | TSTM WND DMG | 4 Nw Mason, OH | LARGE BRANCHES SNAPPED FROM TREES ALONG INTERSTATE 75 JUST SOUTH OF THE KYLES STATION ROAD OVERPASS. |
| May 26, 12:45 AM EDT | TSTM WND DMG | Fairfax, OH | TREE LIMBS DOWN. CORRECTED TIME. |
| May 26, 12:45 AM EDT | HAIL 1 | Fairfax, OH | CORRECTED TIME. |
| May 26, 12:49 AM EDT | FUNNEL CLOUD | Fairfield, OH | POSSIBLE FUNNEL CLOUD. |
| May 26, 12:51 AM EDT | HAIL 0.75 | Vandalia, OH | DIME SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 17 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 9:33 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.0 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1430 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1362 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 8.2
The text
As transmitted, in the capitals the NWS used until 2016.
743
WUUS51 KILN 260359
SVRILN
KYC015-037-081-117-187-OHC017-037-061-107-113-135-260445-
/O.NEW.KILN.SV.W.0183.110526T0359Z-110526T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1159 PM EDT WED MAY 25 2011
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOONE COUNTY IN NORTHERN KENTUCKY...
CAMPBELL COUNTY IN NORTHERN KENTUCKY...
GRANT COUNTY IN NORTHERN KENTUCKY...
KENTON COUNTY IN NORTHERN KENTUCKY...
EASTERN OWEN COUNTY IN NORTHERN KENTUCKY...
BUTLER COUNTY IN SOUTHWEST OHIO...
HAMILTON COUNTY IN SOUTHWEST OHIO...
DARKE COUNTY IN WEST CENTRAL OHIO...
MERCER COUNTY IN WEST CENTRAL OHIO...
MONTGOMERY COUNTY IN WEST CENTRAL OHIO...
PREBLE COUNTY IN WEST CENTRAL OHIO...
* UNTIL 1245 AM EDT.
* AT 1155 PM EDT...RADAR INDICATED A LONG LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM ALBANY INDIANA TO
CONNERSVILLE INDIANA TO CARROLTON KENTUCKY...MOVING NORTHEAST AT
60 MPH.
* LOCATIONS IMPACTED INCLUDE...
OXFORD...
HARRISON...
NEW PARIS...
CLEVES...
CAMDEN...
ROSS...
BURLINGTON...
EATON...
IN ADDITION...SCIPIO...COLLEGE CORNER...PETERSBURG...REILY...ALERT...
OKEANA...BEECHWOOD AND FAIRHAVEN ARE NEAR THE PATH OF THESE SEVERE
THUNDERSTORMS.
THIS INCLUDES THE FOLLOWING INTERSTATES...
I-70 BETWEEN MILE MARKERS 0 AND 35 IN OHIO...
I-74 BETWEEN MILE MARKERS 1 AND 19 IN OHIO...
I-71 BETWEEN MILE MARKERS 71 AND 77 IN KENTUCKY AND BETWEEN MILE
MARKERS 0 AND 20 IN OHIO...
I-75 BETWEEN MILE MARKERS 145 AND 191 IN KENTUCKY AND BETWEEN MILE
MARKERS 0 AND 65 IN OHIO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EDT THURSDAY MORNING
FOR SOUTHEASTERN INDIANA AND NORTHERN KENTUCKY AND SOUTHWESTERN OHIO.
&&
LAT...LON 3836 8487 3876 8476 3878 8466 3891 8488
3898 8483 3906 8490 3911 8482 4073 8481
4073 8451 3992 8443 3992 8418 3979 8412
3958 8419 3959 8437 3921 8430 3921 8428
3881 8439 3879 8453 3854 8447 3833 8480
TIME...MOT...LOC 0358Z 236DEG 55KT 4028 8521 3943 8486
3855 8508
$$
BINAU3 follow-up statements
688
WWUS51 KILN 260419
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1219 AM EDT THU MAY 26 2011
KYC015-037-081-117-187-OHC017-037-061-107-113-135-260445-
/O.CON.KILN.SV.W.0183.000000T0000Z-110526T0445Z/
KENTON KY-OWEN KY-BOONE KY-CAMPBELL KY-GRANT KY-BUTLER OH-DARKE OH-
HAMILTON OH-MERCER OH-MONTGOMERY OH-PREBLE OH-
1219 AM EDT THU MAY 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT
FOR PREBLE...MONTGOMERY...MERCER...HAMILTON...DARKE...BUTLER...
GRANT...CAMPBELL...BOONE...EASTERN OWEN AND KENTON COUNTIES...
AT 1218 AM EDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM FORT RECOVERY OHIO TO WEST
ELKTON OHIO TO NEEDMORE KENTUCKY...MOVING NORTHEAST AT 60 MPH.
LOCATIONS IMPACTED INCLUDE...
FLORENCE...GRATIS...FAIRFIELD...VILLA HILLS...WEST ALEXANDRIA...
ELSMERE...NORTH COLLEGE HILL...MOUNT HEALTHY...FORT RECOVERY...
CRESCENT SPRINGS...ERLANGER AND WALTON.
IN ADDITION...MONFORT HEIGHTS SOUTH...GROESBECK...SHARPS CROSSING...
COSMOS...TWIN BRIDGES...PLEASANT RUN...WHITE OAK EAST AND WEST
MANCHESTER ARE NEAR THE PATH OF THESE STORMS.
THIS INCLUDES THE FOLLOWING INTERSTATES...
I-70 BETWEEN MILE MARKERS 0 AND 35 IN OHIO...
I-74 BETWEEN MILE MARKERS 1 AND 19 IN OHIO...
I-71 BETWEEN MILE MARKERS 71 AND 77 IN KENTUCKY AND BETWEEN MILE
MARKERS 0 AND 20 IN OHIO...
I-75 BETWEEN MILE MARKERS 145 AND 191 IN KENTUCKY AND BETWEEN MILE
MARKERS 0 AND 65 IN OHIO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3836 8487 3876 8476 3878 8466 3891 8488
3898 8483 3906 8490 3911 8482 4073 8481
4073 8451 3992 8443 3992 8418 3979 8412
3958 8419 3959 8437 3921 8430 3921 8428
3881 8439 3879 8453 3854 8447 3833 8480
TIME...MOT...LOC 0418Z 236DEG 55KT 4044 8486 3959 8452
3853 8474
$$
BINAU800
WWUS51 KILN 260437
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1237 AM EDT THU MAY 26 2011
KYC015-081-187-260447-
/O.CAN.KILN.SV.W.0183.000000T0000Z-110526T0445Z/
OWEN KY-BOONE KY-GRANT KY-
1237 AM EDT THU MAY 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR GRANT...BOONE AND EASTERN OWEN
COUNTIES HAS BEEN CANCELLED...
THE STORMS HAVE MOVED EAST OF THE WARNED AREA.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 3992 8443 3992 8418 3979 8412 3959 8419
3959 8437 3929 8435 3929 8431 3922 8432
3921 8428 3881 8439 3879 8454 3937 8456
4020 8481 4073 8481 4073 8451
TIME...MOT...LOC 0437Z 236DEG 55KT 4060 8454 3975 8420
3869 8444
$$
KYC037-117-OHC017-037-061-107-113-135-260445-
/O.CON.KILN.SV.W.0183.000000T0000Z-110526T0445Z/
KENTON KY-CAMPBELL KY-BUTLER OH-DARKE OH-HAMILTON OH-MERCER OH-
MONTGOMERY OH-PREBLE OH-
1237 AM EDT THU MAY 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT
FOR EASTERN PREBLE...MONTGOMERY...MERCER...EASTERN HAMILTON...
DARKE...EASTERN BUTLER...CAMPBELL AND KENTON COUNTIES...
AT 1233 AM EDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM CELINA TO DREXEL TO 11 MILES
SOUTH OF FISKBURG...MOVING NORTHEAST AT 65 MPH.
LOCATIONS IMPACTED INCLUDE...
DAYTON...ANDERSON TOWNSHIP...TERRACE PARK...NORTHRIDGE...OAKWOOD AND
VANDALIA.
IN ADDITION...DRY RUN...CAMPBELL COUNTY LAKE...CHERRY GROVE...
WOODBOURNE-HYDE PARK AND MENDON ARE NEAR THE PATH OF THESE STORMS.
THIS INCLUDES THE FOLLOWING INTERSTATES...
I-70 BETWEEN MILE MARKERS 7 AND 35 IN OHIO...
I-71 BETWEEN MILE MARKERS 0 AND 19 IN OHIO...
I-75 BETWEEN MILE MARKERS 0 AND 65 IN OHIO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3992 8443 3992 8418 3979 8412 3959 8419
3959 8437 3929 8435 3929 8431 3922 8432
3921 8428 3881 8439 3879 8454 3937 8456
4020 8481 4073 8481 4073 8451
TIME...MOT...LOC 0437Z 236DEG 55KT 4060 8454 3975 8420
3869 8444
$$
HATZOS427
WWUS51 KILN 260444
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1244 AM EDT THU MAY 26 2011
KYC037-117-OHC017-037-061-107-113-135-260454-
/O.EXP.KILN.SV.W.0183.000000T0000Z-110526T0445Z/
KENTON KY-CAMPBELL KY-BUTLER OH-DARKE OH-HAMILTON OH-MERCER OH-
MONTGOMERY OH-PREBLE OH-
1244 AM EDT THU MAY 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PREBLE...MONTGOMERY...
MERCER...EASTERN HAMILTON...DARKE...EASTERN BUTLER...CAMPBELL AND
KENTON COUNTIES WILL EXPIRE AT 1245 AM EDT...
THE THUNDERSTORMS HAVE MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. AN ADDITIONAL
SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PARTS OF THE AREA.
HEAVY RAIN IS STILL POSSIBLE WITH THESE STORMS.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 5 AM.
LAT...LON 3992 8443 3992 8418 3979 8412 3959 8419
3959 8437 3929 8435 3929 8431 3922 8432
3921 8428 3881 8439 3879 8454 3937 8456
4020 8481 4073 8481 4073 8451
TIME...MOT...LOC 0444Z 236DEG 55KT 4066 8441 3981 8408
3875 8433
$$
HATZOSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 9:53 PM EDT, 2 hours 6 minutes earlier.
Area forecast discussion, May 25, 9:53 PM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 953 PM EDT WED MAY 25 2011 .SYNOPSIS... ACTIVE WEATHER PATTERN WITH POTENTIAL FOR SEVERE STORMS WILL CONTINUE THROUGH THURSDAY AS STRONG TROUGH OF LOW PRESSURE CONTINUES TO MOVE SLOWLY NORTHEAST THROUGH THE GREAT LAKES. THIS WILL BE FOLLOWED BY A PATTERN CHANGE WITH A LARGE EASTERN UNITED STATES RIDGE OF HIGH PRESSURE...AND WESTERN UNITED STATES LOW PRESSURE. THIS WILL BRING A SIGNIFICANT WARMING TREND TO THE OHIO VALLEY THROUGH THE HOLIDAY WEEKEND...AND A CHANCE TO DRY OUT. && .NEAR TERM /UNTIL 5 AM THURSDAY MORNING/... LEWP WITH EMBEDDED ROTATING STORMS WILL PUSH INTO CWA LATER TONIGHT. DAMAGING WINDS ARE PRETTY MUCH A FOREGONE CONCLUSION WITH THIS STORM TYPE. THE AIRMASS AHEAD OF IT...PARTICULARLY SOUTH OF I-71 BETWEEN CVG AND CMH HAS NOT BEEN WORKED OVER THIS EVENING. THIS WILL KEEP A GOOD BATCH OF AVAILABLE MOISTURE AND UNSTABLE MID LEVELS TO BE ENTRAINED INTO THE SQUALL LINE. THIS MIGHT ACTUALLY HELP THE LINE TO SPEED UP. WILL ISSUE A NEW SET OF ZONES AT 10 TO ALLOW THE WATCH OVER THE EAST AND SOUTHEAST TO EXPIRE...AND THE FAR NORTHWEST IN THE COLDER STRATIFIED AIR. EASTERN CWA MAY NEED AN EXPANDED WATCH EARLY THIS MORNING IF THE LINE HOLDS UP...BUT I SEE THE MAIN THREAT AS DAMAGING WINDS. DISCRETE SUPERCELLS AHEAD OF THE LINE ALONG AND NORTH OF THE I-70 CORRIDOR MAINTAIN THE HIGHEST THREAT FOR LARGE HAIL. THIS THREAT WILL DIMINISH AS THE LINE PUSHES IN AND TRANSLATE TO DAMAGING WINDS ONLY. THE SUPERCELLS AHEAD OF THE LINE ALSO CONTAIN THE MAIN THREAT FOR TORNAIC ACTIVITY THIS LATE EVENING. && .SHORT TERM /5 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/... UPPER TROUGH AND COLD FRONT SWING THROUGH ON THURSDAY AFTERNOON WITH RENEWED CONVECTIVE DEVELOPMENT ESPECIALLY EAST OF I-75 ON THURSDAY. THERE IS A SEVERE THREAT WITH THIS ACTIVITY GIVEN WIND FIELDS WILL STILL BE STRONG...HOWEVER INSTABILITY WILL BE MORE LIMITED. EXPECT STORM COVERAGE WILL BE PRETTY HIGH THOUGH GIVEN FORCING SIGNALS AMONG THE DETERMINISTIC MODELS...COUPLED WITH SREF PROBABILILITIES. EXPECT A RATHER SOLID DIMINISHING TREND IN THE RAIN CHANCES THURSDAY NIGHT IN THE WAKE OF THE COLD FRONT AS A DRIER SOUTHWESTERLY FLOW IMPINGES THE AREA TO THE SOUTH OF THE ADVANCING UPPER TROUGH ACROSS THE GREAT LAKES. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... SHORTWAVE TROUGH AND ASSOCIATED SURFACE LOW WILL BE PULLING EAST OF THE REGION ON FRIDAY. SOME LINGERING PRECIPITATION IS POSSIBLE. INSTABILITY LOOKS TO HAVE SHIFTED EAST...SO WILL GO WITH JUST SHOWERS FOR NOW. MODEL AGREEMENT INTO THE EXTENDED IS FAIRLY GOOD...WITH DEPICTIONS OF A WEAK DISTURBANCE PROVIDING SOME CHANCES OF SHOWERS AND THUNDERSTORMS ON SATURDAY. FORCING IS RATHER ILL-DEFINED...SO HAVE NOT GONE HIGHER THAN 30 OR 40 PERCENT. AFTER THIS...AN IMPRESSIVE RIDGE ALOFT WILL BUILD INTO THE REGION...WITH A SURFACE HIGH CENTERED IN THE TENNESSEE VALLEY. THE ECMWF CONTINUES TO BE STRONG WITH THIS FEATURE...ALLOWING FOR TEMPERATURES TO WARM INTO THE 90S FOR THE FORECAST AREA BY THE BEGINNING OF NEXT WEEK. HAVE KEPT THE FORECAST TEMPERED JUST BELOW THE RAW ECMWF TEMPERATURE VALUES...BUT THIS IS A SLIGHT BIT HIGHER THAN MOS/MEX GUIDANCE FOR THE SAME TIME PERIOD. PRECIPITATION CHANCES MAY RETURN BY WEDNESDAY...AS THE RIDGE SHIFTS ENOUGH TO ALLOW A BOUNDARY TO DROP SOUTH INTO THE REGION. AFTER THIS...THE GUIDANCE SPREADS A BIT. HOWEVER...THERE ARE SIGNS THAT A NORTHWEST FLOW PATTERN WILL SET UP BY THURSDAY AND INTO THE PERIOD BEYOND THE EXTENDED FORECAST. THIS WOULD FAVOR A PERIOD OF SLIGHTLY COOLER TEMPERATURES BUT ALSO OCCASIONAL CHANCES OF THUNDERSTORMS. ALSO SHOULD NOTE THAT THE GFS IS DEVELOPING A WHOLE LOT OF PRECIPITATION OVER THE OHIO VALLEY ON TUESDAY...WHICH SEEMS UNLIKELY AT SUCH A SCALE GIVEN THE GENERAL RIDGING OVER THE AREA. KEPT IT DRY FOR NOW...BUT MAY NEED TO INCLUDE SOMETHING FOR A PORTION OF THE AREA LATER ON. && .AVIATION /02Z THURSDAY THROUGH MONDAY/... CONVECTION OVER CWA WILL REMAIN N OF CVG/ILN BUT A SUPERCELL WILL CROSS INTO RICKENBACKER AND SOUTHERN FRANKLIN COUNTY OHIO BETWEEN 1 AND 01:30Z. UPSTREAM CELLS WILL LIKELY GIVE A REPEAT TO KDAY WITH SOME THUNDERSTORMS FOR A WHILE THIS EVENING BUT LIKELY NOT COLUMBUS AFTER THIS INITIAL CELL MOVES THROUGH. A MORE WIDESPREAD BUT MUCH LESS ORGANIZED LINE OF CONVECTION WILL CROSS INTO THE CWA LATER THIS EVENING WITH THE POSSIBILITY OF SUPERCELLS LOCATED AHEAD OF IT. AS THE LINE OF STORMS MOVE EAST AHEAD OF THE SURFACE LOW...SHOWERS WILL PREVAIL WITH EMBEDDED THUNDER TOMORROW MORNING INTO THE AFTERNOON. CIGS WILL ONLY DROP BELOW VFR IN THE WORST OF THE CONVECTION. VSBYS WILL DROP A BIT MORE EASILY IN AND BEHIND SHOWER ACTIVITY AND THEN REBOUND WITH THE MEAN SOUTHERLY FLOW HELPING TO KEEP THE BOUNDARY LAYER SCOURED OUT. OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED BEYOND THURSDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...BINAU NEAR TERM...FRANKS SHORT TERM...BINAU LONG TERM...HATZOS AVIATION...FRANKS
Hazardous weather outlook, May 25, 10:08 PM EDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1008 PM EDT WED MAY 25 2011 INZ050-058-059-066-073>075-080-KYZ089>099-OHZ042>046-051>055-060>064- 070>073-077>082-270215- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-DARKE-SHELBY-LOGAN-UNION OH- DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-PREBLE-MONTGOMERY- GREENE-FAYETTE OH-PICKAWAY-BUTLER-WARREN-CLINTON-ROSS-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE- 1008 PM EDT WED MAY 25 2011 ...TORNADO WATCH 376 IN EFFECT UNTIL 5 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. DISCRETE SUPERCELLS NORTH OF THE I-70 CORRIDOR WILL MAINTAIN A THREAT THIS LATE EVENING FOR LARGE HAIL...DAMAGING WINDS...AND POSSIBLE TORNADOS. THIS IS AHEAD OF A LARGE NORTH TO SOUTH ORIENTED LINE OF THUNDERSTORMS THAT WILL PUSH EAST OF THE I-75 CORRIDOR AFTER MIDNIGHT FROM CENTRAL INDIANA AND WESTERN KENTUCKY. THIS LINE WILL CONTAIN DAMAGING WINDS. THE THREAT FOR HAIL IS MINIMAL WITH THE LINE. BRIEF SPIN UP TORNADOS ARE POSSIBLE WITHIN THE LINE AS IT MOVES EAST. DUE TO THE REPEATED PERIODS OF THUNDERSTORMS OCCURRING THIS WEEK THERE IS ALSO A HEIGHTENED POTENTIAL FOR FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. OCCASIONAL SHOWERS AND THUNDERSTORMS WILL CONTINUE ON THURSDAY AS AN AREA OF LOW PRESSURE MOVES TO INDIANA. DUE TO THE REPEATING NATURE OF THESE STORMS THE THREAT FOR FLOODING WILL PERSIST. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS. KYZ100-OHZ026-034-035-056-065-074-088-270215- LEWIS-HARDIN-MERCER-AUGLAIZE-LICKING-FAIRFIELD-HOCKING-SCIOTO- 1008 PM EDT WED MAY 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. A LINE OF THUNDERSTORMS WILL CROSS EAST THROUGH THE OHIO VALLEY TONIGHT. DAMAGING WINDS WILL REMAIN A POSSIBILITY LATER OVERNIGHT AS THIS LINE MOVES THROUGH. DUE TO THE REPEATED PERIODS OF THUNDERSTORMS OCCURRING THIS WEEK THERE IS ALSO A HEIGHTENED POTENTIAL FOR FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. OCCASIONAL SHOWERS AND THUNDERSTORMS WILL CONTINUE ON THURSDAY AS AN AREA OF LOW PRESSURE MOVES TO INDIANA. DUE TO THE REPEATING NATURE OF THESE STORMS THE THREAT FOR FLOODING WILL PERSIST. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY NEED TO ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS LATER TONIGHT.
In the hours before
Local storm report, May 25, 10:29 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1029 PM EDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0957 PM HAIL MARYSVILLE 40.24N 83.37W
05/25/2011 E1.00 INCH UNION OH PUBLIC
&&
KURZLocal storm report, May 25, 10:42 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1042 PM EDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM HAIL OSTRANDER 40.27N 83.21W
05/25/2011 E1.00 INCH DELAWARE OH PUBLIC
&&
KURZSpecial weather statement, May 25, 10:58 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1058 PM EDT WED MAY 25 2011
OHZ045-046-054-055-260345-
DELAWARE OH-FRANKLIN OH-MADISON OH-UNION OH-
1058 PM EDT WED MAY 25 2011
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN UNION...
NORTHEASTERN MADISON...FRANKLIN AND DELAWARE COUNTIES THROUGH 1145 PM
EDT...
AT 1055 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM COMPLEX
STRETCHING FROM NEAR DUBLIN TO LONDON...MOVING NORTHEAST AT 45 MPH.
WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...HILLIARD...PLAIN
CITY...COLUMBUS...UPPER ARLINGTON...DUBLIN...WORTHINGTON...MINERVA
PARK...POWELL...WESTERVILLE...DELAWARE...SUNBURY AND ASHLEY.
ALSO...LINCOLN VILLAGE...VALLEYVIEW...AMITY...MARBLE CLIFF...
GRANDVIEW HEIGHTS...UNIONVILLE CENTER...RIVERLEA AND SHAWNEE HILLS
ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 4044 8302 4042 8301 4042 8293 4041 8292
4036 8292 4036 8280 4035 8274 4031 8274
3984 8301 3984 8332 3988 8348 4045 8322
HATZOSLocal storm report, May 25, 11:11 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1111 PM EDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1107 PM HAIL N WEST MANCHESTER 39.90N 84.63W
05/25/2011 E0.75 INCH PREBLE OH TRAINED SPOTTER
&&
SNYDERSpecial weather statement, May 25, 11:56 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1156 PM EDT WED MAY 25 2011
OHZ043-044-260430-
LOGAN OH-SHELBY OH-
1156 PM EDT WED MAY 25 2011
...A STRONG THUNDERSTORM WILL AFFECT EASTERN SHELBY AND CENTRAL LOGAN
COUNTIES THROUGH 1230 AM EDT...
AT 1151 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
PLATTSVILLE...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...JACKSON CENTER AND
RUSSELLS POINT.
ALSO...PORT JEFFERSON...PEMBERTON...QUINCY...MONTRA...MAPLEWOOD...
LOGANSVILLE...BLOOM CENTER AND MCMORRAN ARE NEAR THE PATH OF THIS
STRONG THUNDERSTORM.
LAT...LON 4048 8409 4051 8360 4027 8401 4020 8406
4028 8423
HATZOSLocal storm report, May 25, 11:57 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1157 PM EDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG SELMA 39.79N 83.71W
05/25/2011 CLARK OH LAW ENFORCEMENT
TREE ON A HOUSE.
&&
JOHNFThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 11:12 PM EDT | Severe Thunderstorm Warning | ILN | Carroll, Gallatin, Owen | 63 min |
| May 26, 12:20 AM EDT | Severe Thunderstorm Warning | ILN | Bracken, Campbell, Pendleton | 44 min |
| May 26, 1:17 AM EDT | Special Weather Statement | ILN | Lewis, Mason | 58 min |
| May 26, 2:26 PM EDT | Special Weather Statement | ILN | Campbell, Grant, Kenton, Pendleton | 34 min |
| May 26, 3:24 PM EDT | Severe Thunderstorm Warning | ILN | Bracken, Campbell, Grant, Pendleton | 51 min |
| May 25, 8:09 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami, Montgomery, Preble | 51 min |
| May 25, 8:44 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Greene, Logan, Miami, Montgomery and 1 more | 50 min |
| May 25, 8:58 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami, Preble | 62 min |
| May 25, 9:22 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Logan, Madison, Union | 38 min |
| May 25, 9:34 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Darke, Miami, Shelby | 41 min |
| May 25, 9:55 PM EDT | Special Weather Statement | ILN | Delaware, Union | 50 min |
| May 25, 10:03 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Franklin, Madison, Union | 42 min |
| May 25, 10:14 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Logan, Miami, Shelby | 20 min |
| May 25, 10:40 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami, Preble | 50 min |
| May 25, 10:58 PM EDT | Special Weather Statement | ILN | Delaware, Franklin, Madison | 47 min |
| May 25, 11:04 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Franklin, Madison, Union | 36 min |
| May 25, 11:19 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami, Shelby | 41 min |
| May 25, 11:56 PM EDT | Special Weather Statement | ILN | Logan | 34 min |
| May 26, 12:33 AM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Champaign, Clark, Darke, Greene, Logan and 4 more | 42 min |
| May 26, 12:39 AM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Clermont, Clinton, Fayette, Highland and 1 more | 51 min |
| May 26, 1:07 AM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Champaign, Clark, Fayette, Franklin, Greene and 5 more | 38 min |
| May 26, 1:44 AM EDT | Severe Thunderstorm Warning | ILN | Delaware, Fairfield, Franklin, Hardin, Licking, Madison and 2 more | 48 min |
| May 26, 2:45 PM EDT | Special Weather Statement | ILN | Warren | 30 min |
| May 26, 3:06 PM EDT | Special Weather Statement | ILN | Greene, Warren | 24 min |
| May 26, 3:36 PM EDT | Special Weather Statement | ILN | Clark, Madison | 24 min |
| May 26, 3:54 PM EDT | Special Weather Statement | ILN | Franklin, Madison | 36 min |
| May 26, 4:14 PM EDT | Special Weather Statement | ILN | Adams, Brown, Highland | 31 min |
| May 26, 4:25 PM EDT | Special Weather Statement | ILN | Delaware, Franklin | 50 min |
| May 26, 4:43 PM EDT | Special Weather Statement | ILN | Fayette, Highland | 32 min |
| May 26, 4:52 PM EDT | Special Weather Statement | ILN | Delaware | 23 min |
| May 26, 5:10 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Madison, Pickaway, Ross | 31 min |
| May 26, 5:25 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Franklin, Licking | 24 min |
| May 26, 5:34 PM EDT | Special Weather Statement | ILN | Licking | 26 min |
| May 26, 6:06 PM EDT | Special Weather Statement | ILN | Mercer | 39 min |
| May 26, 6:09 PM EDT | Special Weather Statement | ILN | Adams, Scioto | 36 min |
| May 26, 6:26 PM EDT | Severe Thunderstorm Warning | ILN | Pike, Scioto | 49 min |
| May 26, 7:41 PM EDT | Tornado Warning | ILN | Auglaize, Darke, Mercer, Shelby | 34 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2011Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.